Log In Sign Up

On Meds while TTC


Forum: Trying to Conceive with Medical Assistance

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Trying to Conceive with Medical Assistance LinkBack Topic Tools Search this Topic Display Modes
  #1  
December 23rd, 2008, 12:57 PM
Rayel81's Avatar Mega Super Mommy
Join Date: Nov 2008
Location: Alberta, Canada
Posts: 2,428
I've been on Retin A Tretinoin cream for years for my acne. It was never HORRIBLE acne like some people suffer from, but it was always bad enough that I had to struggle with it. Since being on it, my acne has cleared up significantly, however there are reviews on this cream that state it should be discontinued while TTC or pregnant. The deal is though- that it's because there aren't enough studies to indicate that it's safe, or bad.

I of course would chat with my Dr. about it- but she won't even speak to me about pregnancy and such until after a year of trying- not even to talk about health, meds and pre-blood work etc to be sure I'm healthy. ( i need to find a new Dr. but they are hard to come by these days).

Has anyone been in this or similar situations? Should I be concerned? Does this fall into the benefits vs risks category? Any studies on animals indicate less than 10% of the med goes into the system and even less makes it to the fetus- and that's on studies done with 4-8 times the human dosage.

Do I stop taking it now while TTC or do I wait until I'm actually pregnant to discuss discontinueing or not? I don't want to risk any health problems for a potential baby- but I sure as heck don't want to be off of this med again- I hated being in public I felt so ugly, don't want to go back to that place either.

THoughts? Thanks ladies....
__________________

Thank you Claire1979 for my signature




Reply With Quote
  #2  
January 1st, 2009, 05:05 PM
richmond_girl's Avatar Mega Super Mommy
Join Date: Oct 2008
Location: Virginia
Posts: 4,792
Send a message via AIM to richmond_girl
That is too bad your doctor won't talk to you about how to safely TTC before the 1 year mark!! I would definitely try to find a new dr...

In the interim, I wouldn't use Retin-A to be on the safe side, personally. In general, my rule is, when in doubt - play it safe. I'd rather have acne than risk birth defects.

Sorry I couldn't be much more help - I understand you're in a tough situation and wish you luck finding the best solution for you.
__________________






Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 09:19 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0